MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 12.5MM MEDULLARY REAMER HEAD

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 12.5MM MEDULLARY REAMER HEAD
Catalog Number 352.125
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: no patient involvement was reported.Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the hospital that the reamer head cutting instruments are not sharp enough.Hospital feels that this is a major patient safety issue.The reamers are getting stuck and not completing the ream because they are too dull.The age of each of the devices is unknown.No specific case information.The reamers are used day in and day out for procedures not involving trauma cases.It is believed that the hospital has eight (8) reamer sets in use and the most common sizes used are 8.5mm thru 12.5mm.The hospital (b)(6) personnel investigates the reamers for tissue and debris before each procedure.This report is for one (1) 12.5mm medullary reamer head.(b)(4).

Brand Name
12.5MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7187761
Report Number2939274-2018-50244
Device Sequence Number11250701
Product Code HTO
UDI-Device Identifier10886982194251
UDI-Public(01)10886982194251(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.125
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2017
Initial Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1